Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 30, 2004, 11:54 AM CST for 5 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2004, 11:54 AM CST (17:54 UTC)
- Expired
- Nov 30, 2004, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Rutherford County, TN, Smith County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 301758
FFWOHX
TNC037-149-159-187-189-302200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CST TUE NOV 30 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE
NORTHERN RUTHERFORD COUNTY IN TENNESSEE
SMITH COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CARTHAGE
WILLIAMSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF FRANKLIN
WILSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LEBANON
* UNTIL 400 PM CST
* AT 1143 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS AND SPOTTERS HAVE
REPORTED WATER IS OVERFLOWING ONTO SEVERAL ROADWAYS...REQUIRING CLOSURE.
DOPPLER RADAR ESTIMATES ONE INCH TO 1.5 INCHES OF RAIN HAVE FALLEN
IN THE PAST 3 HOURS. ANOTHER INCH OF RAIN MAY FALL ACROSS THIS
AREA BEFORE DIMINISHING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERTOWN...WALTERHILL...SMYRNA...RURAL HILL...NOLENSVILLE...
LAVERGNE...BRENTWOOD AND BELINDA CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3578 8698 3576 8673 3590 8634 3623 8589
3630 8599 3621 8649 3598 8684
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 10:40 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 30, 10:40 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...ADD FLOOD WATCH INFORMATION NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CST TUE NOV 30 2004 .DISCUSSION... KOHX VAD WIND PROFILE SHOWS 4KFT 50KT SOUTHWEST FLOW THIS MORNING... AHEAD OF STRONG UPPER LOW OVER THE SOUTHERN PLAINS. CELLS IN MIDDLE TENNESSEE WERE MOVING 220/50KT. 30/12Z KOHX RAOB HAS WARM NOSE AT 850 MB...AND SURFACE ANALYSIS SHOWS MOISTURE BOUNDARY/WARM FRONT SOUTHWEST. WARM FRONT SHOULD SHIFT NORTH AS SURFACE LOW STRENGTHENS AND TRACKS NORTHEAST. SOME ELEVATED INSTABILITY IN THE 30/12Z MODELS LATER TODAY...AND WILL KEEP THE CHANCE OF THUNDER GOING. MAIN THREAT WITH THIS SYSTEM CONTINUES TO BE HEAVY RAINFALL...WITH REPEATING CELLS. FLOOD WATCH WARRANTED THROUGH 01/03Z. NO FORECAST UPDATE AT THIS TIME. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH CONTINUE EAST OF A SPRINGFIELD TO WAYNESBORO LINE. && 04
Hazardous weather outlook, Nov 30, 5:23 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CST TUE NOV 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 523 AM CST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY TODAY AND EARLY TONIGHT AND PRODUCE WIDESPREAD RAIN...ALONG WITH THE POSSIBILITY OF LOCALIZED FLOODING OVER PARTS OF MIDDLE TENNESSEE. A FLOOD WATCH IS IN EFFECT THROUGH EARLY TONIGHT FOR AREAS EAST OF A SPRINGFIELD TO WAYNESBORO LINE. RAIN TOTALS BETWEEN ONE AND HALF AND TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH SOME HIGHER AMOUNTS POSSIBLE. RAINFALL WILL LIKELY PRODUCE PONDING OF WATER ON ROADS AND IN SOME POORLY DRAINED AREAS. SOME RIVERS AND STREAMS MAY ALSO RISE TO NEAR BANKFULL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH EARLY TONIGHT... AND A FEW COULD PRODUCE STRONG...GUSTY WINDS...ESPECIALLY IN AREAS NEAR THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:19 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Maury, Wayne | 4 hr |
| Nov 30, 12:18 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 4 hr |
| Nov 30, 1:22 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Marshall, Warren | 4 hr |
| Nov 30, 1:50 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 35 min |
| Nov 30, 3:46 PM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Nov 30, 4:15 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 3 hr |
| Nov 30, 5:39 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.